MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE TEMPERATURE-SENSING PEDIATRIC FOLEY CATHETER; FOLEY CATHETER (SILICONE)

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE TEMPERATURE-SENSING PEDIATRIC FOLEY CATHETER; FOLEY CATHETER (SILICONE)
Model Number 119110
Medical Device Problem Codes Restricted Flow rate (1248); Inaccurate Flow Rate (1249)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 02/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that there was no drainage eye on the catheter.Then the catheter was removed and replaced.
 
Additional Manufacturer Narrative
Received 11 unopened and 1 used foley catheters for evaluation.The reported event was confirmed as manufacturing related.Per visual evaluation, no defects on the catheter were found.The drainage eyes were correctly perforated.Per the functional evaluation, no water flow was noted through the catheter and obstruction of silicone in the drainage lumen was found in the used sample.The rest of the returned samples were found acceptable.The device history record was reviewed and found a possible manufacturing issue(s) that could have caused or contributed to the reported event.The instructions for use state the following: "caution: do not aspirate urine through drainage funnel wall.Single patient use only.Do not reuse.Do not resterilize.For urological use only.Visually inspect the product for any imperfections or surface deterioration prior to use.".
 
Event or Problem Description
It was reported that there was no drainage eye on the catheter.Then the catheter was removed and replaced.Per additional information received from the investigation team the eyelets were occluded by the adhesive used in the thermistor.There was no issue with the eyelet punching.
 
Additional Manufacturer Narrative
Received 11 unopened and 1 used foley catheters for evaluation.The reported event was confirmed as manufacturing related.Per visual evaluation, no defects on the catheter were found.The drainage eyes were correctly perforated.Per the functional evaluation, no water flow was noted through the catheter and obstruction of silicone in the drainage lumen was found in the used sample.The rest of the returned samples were found acceptable.The device history record was reviewed and found a possible manufacturing issue(s) that could have caused or contributed to the reported event.The instructions for use state the following: "- caution: do not aspirate urine through drainage funnel wall.- single patient use only.Do not reuse.Do not resterilize.For urological use only.- visually inspect the product for any imperfections or surface deterioration prior to use." correction: d4.
 
Event or Problem Description

Brand Name
BARDEX® ALL-SILICONE TEMPERATURE-SENSING PEDIATRIC FOLEY CATHETER
Common Device Name
FOLEY CATHETER (SILICONE)
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7349097
Report Number1018233-2018-00839
Device Sequence Number19200109
Product Code EZL
UDI-Device Identifier00801741046001
UDI-Public(01)00801741046001
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K070582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number119110
Device Catalogue Number119110
Device Lot NumberNGAS0312
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2018
Initial Date Received by Manufacturer 03/01/2018
Supplement Date Received by Manufacturer05/07/2018
05/16/2018
Initial Report FDA Received Date03/19/2018
Supplement Report FDA Received Date05/10/2018
05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1